Alert archive / New Jersey / Coastal Flood Warnings in 2014
Coastal Flood Warning 1, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood warning at Jan 2, 2014, 2:37 PM EST for 5 counties in New Jersey. It took effect at Jan 3, 2014, 5:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2014, 2:37 PM EST (19:37 UTC)
- In effect from
- Jan 3, 2014, 5:00 AM EST
- Expired
- Jan 3, 2014, 12:14 PM EST
- In force
- 7 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Atlantic County, NJ, Burlington County, NJ, Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ
The radar
The Philadelphia radar (KDIX), 5 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
826 WHUS41 KPHI 021937 CFWPHI URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 237 PM EST THU JAN 2 2014 NJZ012>014-020-022-025>027-031800- /O.UPG.KPHI.CF.A.0001.140103T1000Z-140103T1800Z/ /O.NEW.KPHI.CF.W.0001.140103T1000Z-140103T1800Z/ MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 237 PM EST THU JAN 2 2014 ...COASTAL FLOOD WARNING IN EFFECT FROM 5 AM TO 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL FLOOD WARNING, WHICH IS IN EFFECT FROM 5 AM TO 1 PM EST FRIDAY. * LOCATION...COASTAL SECTIONS OF NEW JERSEY FROM RARITAN BAY TO ATLANTIC COUNTY. * COASTAL FLOODING...AREAS OF MODERATE TIDAL FLOODING IS EXPECTED DURING THE HIGH TIDE CYCLE FRIDAY MORNING. THE HIGHEST CONFIDENCE OF THIS OCCURRING IS ALONG MONMOUTH COUNTY AND RARITAN BAY. FOR COASTAL AREAS FARTHER SOUTH IN THE WARNING, THE WINDS MAY SHIFT TO THE NORTH OR NORTHWEST SOON ENOUGH ALLOWING LESS OF A TIDAL DEPARTURE. * AT SANDY HOOK, NEW JERSEY...HIGH TIDE OCCURS AT 855 AM EST FRIDAY WITH A FORECAST TIDE LEVEL OF 7.5 TO 8.0 FEET ABOVE MEAN LOWER LOW WATER. * AT SEASIDE HEIGHTS, NEW JERSEY...HIGH TIDE OCCURS AT 825 AM EST FRIDAY WITH A FORECAST TIDE LEVEL OF NEAR 7.0 FEET ABOVE MEAN LOWER LOW WATER. * AT ATLANTIC CITY, NEW JERSEY...HIGH TIDE OCCURS AT 832 AM EST FRIDAY WITH A FORECAST TIDE LEVEL OF NEAR 7.0 FEET ABOVE MEAN LOWER LOW WATER. * IMPACTS...ROADWAY FLOODING AND POSSIBLY SOME MINOR PROPERTY DAMAGE. IN ADDITION, ANY OVER WASH HAS THE STRONG LIKELIHOOD OF FREEZING AS TEMPERATURES WILL BE AND REMAIN BELOW FREEZING. WAVE HEIGHTS WILL SIGNIFICANTLY BUILD TONIGHT AND FRIDAY MORNING WITH AN EASTERLY SWELL OF 7 TO 8 FEET COMING ASHORE, RESULTING IN SOME AREAS OF BEACH EROSION. STRONG NORTHERLY WINDS GUSTING TO 40 TO 45 MPH SHOULD OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD WARNING INDICATES THAT MODERATE OR MAJOR TIDAL FLOODING IS IMMINENT OR OCCURRING. BE PREPARED FOR RISING WATER LEVELS AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. FOLLOW THE RECOMMENDATIONS OF LOCAL EMERGENCY MANAGEMENT OFFICIALS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED, LEADING TO COSTLY REPAIRS. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY, PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DEZ002>004-NJZ021-023-024-031800- /O.UPG.KPHI.CF.A.0001.140103T1000Z-140103T1800Z/ /O.NEW.KPHI.CF.Y.0001.140103T1200Z-140103T1800Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-CUMBERLAND-CAPE MAY- ATLANTIC COASTAL CAPE MAY- 237 PM EST THU JAN 2 2014 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM TO 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL FLOOD ADVISORY, WHICH IS IN EFFECT FROM 7 AM TO 1 PM EST FRIDAY. * LOCATION...COASTAL SECTIONS OF NEW JERSEY FROM CAPE MAY AND CUMBERLAND COUNTIES TO COASTAL SECTIONS OF KENT AND SUSSEX COUNTIES IN DELAWARE. * COASTAL FLOODING...AREAS OF MINOR TIDAL FLOODING IS EXPECTED DURING THE HIGH TIDE CYCLE FRIDAY MORNING. * TIMING...HIGH TIDE ALONG THE SOUTHEASTERN NEW JERSEY COAST AND AND DELAWARE COAST OCCURS BETWEEN 900 AM AND 1200 PM FRIDAY. * IMPACTS...LOCAL ROADWAY AND POOR DRAINAGE FLOODING IS ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD CLOSURES. USUALLY, THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED, LEADING TO COSTLY REPAIRS. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY, PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ GORSE/GIGI
2 follow-up statements
577 WHUS41 KPHI 030916 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 416 AM EST FRI JAN 3 2014 NJZ012>014-020-022-025>027-031730- /O.CON.KPHI.CF.W.0001.140103T1000Z-140103T1800Z/ MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 416 AM EST FRI JAN 3 2014 ...COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * LOCATION...COASTAL SECTIONS OF NEW JERSEY FROM RARITAN BAY TO ATLANTIC COUNTY. * COASTAL FLOODING...AREAS OF MODERATE TIDAL FLOODING IS EXPECTED DURING THE HIGH TIDE CYCLE THIS MORNING. THE HIGHEST CONFIDENCE OF THIS OCCURRING IS ALONG MONMOUTH COUNTY AND RARITAN BAY WHERE TIDES COULD APPROACH MAJOR LEVELS. FOR COASTAL AREAS FARTHER SOUTH IN THE WARNING...LESS OF A TIDAL DEPARTURE IS EXPECTED. * AT SANDY HOOK, NEW JERSEY...HIGH TIDE OCCURS AT 855 AM EST FRIDAY WITH A FORECAST TIDE LEVEL OF 8.0 TO 8.5 FEET ABOVE MEAN LOWER LOW WATER. * AT SEASIDE HEIGHTS, NEW JERSEY...HIGH TIDE OCCURS AT 825 AM EST FRIDAY WITH A FORECAST TIDE LEVEL OF NEAR 7.5 FEET ABOVE MEAN LOWER LOW WATER. * AT ATLANTIC CITY, NEW JERSEY...HIGH TIDE OCCURS AT 832 AM EST FRIDAY WITH A FORECAST TIDE LEVEL OF NEAR 7.5 FEET ABOVE MEAN LOWER LOW WATER. * IMPACTS...ROADWAY FLOODING AND POSSIBLY SOME MINOR PROPERTY DAMAGE. IN ADDITION...ANY OVER WASH HAS THE STRONG LIKELIHOOD OF FREEZING AS TEMPERATURES WILL BE AND REMAIN BELOW FREEZING. WAVE WITH AN EASTERLY SWELL OF 7 TO 8 FEET COMING ASHORE WILL RESULT IN SOME AREAS OF BEACH EROSION. STRONG NORTHERLY WINDS GUSTING TO 40 TO 45 MPH WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD WARNING INDICATES THAT MODERATE OR MAJOR TIDAL FLOODING IS IMMINENT OR OCCURRING. BE PREPARED FOR RISING WATER LEVELS AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY. FOLLOW THE RECOMMENDATIONS OF LOCAL EMERGENCY MANAGEMENT OFFICIALS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED... LEADING TO COSTLY REPAIRS. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY... PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ DEZ002>004-NJZ021-023-024-031730- /O.CON.KPHI.CF.Y.0001.140103T1200Z-140103T1800Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-CUMBERLAND-CAPE MAY- ATLANTIC COASTAL CAPE MAY- 416 AM EST FRI JAN 3 2014 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * LOCATION...COASTAL SECTIONS OF NEW JERSEY FROM CAPE MAY AND CUMBERLAND COUNTIES TO COASTAL SECTIONS OF KENT AND SUSSEX COUNTIES IN DELAWARE. * COASTAL FLOODING...AREAS OF MINOR TIDAL FLOODING ARE EXPECTED DURING THE HIGH TIDE CYCLE THIS MORNING. * TIMING...HIGH TIDE ALONG THE SOUTHEASTERN NEW JERSEY COAST AND AND DELAWARE COAST OCCURS BETWEEN 900 AM AND 1200 PM FRIDAY. * IMPACTS...LOCAL ROADWAY AND POOR DRAINAGE FLOODING IS ANTICIPATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD CLOSURES. USUALLY... THE MOST VULNERABLE ROADWAYS WILL FLOOD. DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED... LEADING TO COSTLY REPAIRS. FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY... PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE). && $$ KRUZDLO
378 WHUS41 KPHI 031714 CFWPHI COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1214 PM EST FRI JAN 3 2014 NJZ012>014-020-022-025>027-031815- /O.CAN.KPHI.CF.W.0001.000000T0000Z-140103T1800Z/ MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 1214 PM EST FRI JAN 3 2014 ...COASTAL FLOOD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE COASTAL FLOOD WARNING. HIGH TIDE HAS PEAKED...AND WATER LEVELS WILL CONTINUE TO FALL FURTHER THROUGH THE NEXT HOUR. THUS THE COASTAL FLOOD WARNING HAS BEEN CANCELLED. $$ DEZ002>004-NJZ021-023-024-031815- /O.CAN.KPHI.CF.Y.0001.000000T0000Z-140103T1800Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-CUMBERLAND-CAPE MAY- ATLANTIC COASTAL CAPE MAY- 1214 PM EST FRI JAN 3 2014 ...COASTAL FLOOD ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE COASTAL FLOOD ADVISORY. HIGH TIDE HAS PEAKED ON THE BACK BAYS...AND WATER LEVELS WILL CONTINUE TO FALL FURTHER THROUGH THE NEXT FEW HOURS. THUS...THE COASTAL FLOOD ADVISORY HAS BEEN CANCELLED. $$ JOHNSON
What forecasters said that day
The local office's own words before this coastal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood warning went out at Jan 2, 1:04 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Jan 2, 1:04 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
104 PM EST THU JAN 2 2014
.SYNOPSIS...
AN ARCTIC COLD FRONT WILL MOVE SOUTHWARD THROUGH THE REGION TODAY.
AT THE SAME TIME, TWO LOW PRESSURE SYSTEMS WILL DEVELOP, ONE
ACROSS THE APPALACHIANS AND A SECONDARY LOW OFF OF THE CAROLINA
COAST. THESE WILL MERGE OFF THE COAST INTO ONE LOW LATE TONIGHT AND
TOMORROW BEFORE INTENSIFYING. AS THE LOW MOVES AWAY FROM OUR REGION,
ARCTIC HIGH PRESSURE WILL BUILD IN TOMORROW, BEFORE MOVING OFFSHORE
SATURDAY AND SUNDAY. BY LATER SUNDAY INTO MONDAY, ANOTHER AREA OF
LOW PRESSURE MAY IMPACT THE REGION FROM THE WEST.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO CHANGES TO THE WINTER WEATHER HIGHLIGHTS. A WINTER STORM
WARNING WILL BE IN EFFECT FOR MOST OF OUR AREA...WITH A WINTER
WEATHER ADVISORY FOR MOST OF THE DELMARVA AREA IN OUR CWA PLUS
CAPE MAY COUNTY NJ.
THE COLD AIR IS RAPIDLY ADVANCING SOUTHWARD THROUGH EASTERN PA AND
NORTHERN NJ. IN THESE AREAS...THE HIGHS HAVE LIKELY ALREADY BEEN
REACHED WITH TEMPERATURES REMAINING STEADY OR SLOWLY DECREASING
THROUGH THE DAY. LATEST HIGH RESOLUTION MODELS SHOW THE SNOW
COMING IN SLIGHTLY SLOWER THAN PREVIOUSLY FORECAST...PRIMARILY DUE
TO DRIER MID AND UPPER LEVEL. THIS SUPPORTS CURRENT RADAR
TRENDS...WITH REFLECTIVITY SIGNATURES SO FAR SHOWING NO MOVEMENT
FURTHER SOUTH. THUS...HAVE DECREASED POPS THROUGH 18Z.
WITH THE ARRIVAL OF THE FRONT...WINDS...BOTH ON LAND AND OVER
WATER...HAVE ALREADY BECOME GUSTY. WITH CONTINUED LARGE PRESSURE
GRADIENT THROUGH THE DAY...EXPECT THIS TREND TO CONTINUE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
PRECIPITATION WILL BE FALLING IN EARNEST DURING THIS TIME FRAME,
WITH ALL SNOW NORTH, AND STARTING OUT AS RAIN OR RAIN-SNOW MIX IN
THE SOUTH, CHANGING TO ALL SNOW EVERYWHERE AS COLDER AIR INVADES THE
REGION DURING THE EVENING HOURS. THE SNOW COULD FALL AT A RATE OF ONE
INCH PER HOUR AT TIMES...ESPECIALLY NORTH AND WEST OF PHILADELPHIA.
AS TWO LOW PRESSURE SYSTEMS COMBINE INTO ONE OFF THE DELAWARE AND
NEW JERSEY COASTS, THE COMBINED SYSTEM WILL QUICKLY INTENSIFY. WHICH
WILL CAUSE WIND SPEEDS TO DRAMATICALLY INCREASE DURING THE LATE
EVENING HOURS.
THERE IS A CHANCE WE MAY EVENTUALLY NEED TO CONSIDER A BLIZZARD WARNING
FOR MONMOUTH AND OCEAN COUNTIES TONIGHT IF CONDITIONS WARRANT.
WHERE ITS WELL ABOVE FREEZING TODAY...SOUTHERN NJ AND THE
DELMARVA... THE COMBINATION OF SNOW AND RAPIDLY FALLING TEMPS IS
GOING TO DEVELOP TREACHEROUS TRAVEL CONDITIONS BETWEEN 7PM AND
MIDNIGHT.
FLUFFY DRY SNOW LATE AT NIGHT WILL BE BLOWING AND DRIFTING.
PLEASE MONITOR FUTURE PRODUCT ISSUANCE'S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
OVERVIEW...THE PERIOD STARTS WITH ARCTIC HIGH PRESSURE ON TOP OF THE
REGION. IT'S PROGRESSIVE AND TRACKS OFF THE COAST ON SATURDAY AND
SATURDAY NIGHT. AT THE SAME TIME, A SOUTHWEST FLOW BEGINS TO TAKE
SHAPE ALOFT. A COLD FRONT WILL APPROACH THE REGION ON SUNDAY AND
MOVE THROUGH SUNDAY NIGHT AND/OR EARLY MONDAY. THE PERIOD BETWEEN
MONDAY NIGHT AND WEDNESDAY LOOKS TRANQUIL AS SURFACE HIGH PRESSURE
MIGRATES INTO THE REGION.
TEMPERATURES...THE COLDEST AIR IN ABOUT 5 YEARS WILL ARRIVE FRIDAY
NIGHT. THE COLD AIR WILL BE AIDED BY LIGHT WINDS, MOSTLY CLEAR
SKIES, AND SNOW COVER. WE'LL GET CLOSER TO NORMAL ON SUNDAY AND
MONDAY BEFORE HEADING INTO THE BELOW NORMAL RANGE ONCE AGAIN ON
TUESDAY AND WEDNESDAY.
PRECIPITATION...FRIDAY NIGHT THROUGH SATURDAY NIGHT LOOKS DRY. THE
NEXT ROUND OF PRECIPITATION WILL ARRIVE LATER ON SUNDAY AND PERSIST
THROUGH MONDAY AND BE IN THE FORM OF MAINLY A COLD LIQUID. MONDAY
NIGHT THROUGH WEDNESDAY LOOKS DRY.
IMPACTS...BITTERLY COLD TEMPERATURES ON FRIDAY NIGHT AND EARLY
SATURDAY MORNING. ANY WATER THAT GETS DEPOSITED FROM TIDAL FLOODING
WILL FREEZE FRIDAY MORNING. THE NEXT ROUND OF PRECIPITATION ON
SUNDAY INTO MONDAY COULD BE IN THE FORM OF A WINTRY MIX, MAINLY
ACROSS THE FAR NORTHERN AND WESTERN ZONES WHICH COULD CAUSE SOME
TRAVEL ISSUES.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THROUGH 00Z...LOW CLOUDS WILL STAY IN THE AREA. COULD BEGIN TO SEE
SHSN MOVE INTO THE POCONOS AFTER 20Z. HOWEVER...WILL LIKELY NOT
SEE THE LOWEST VISIBILITIES UNTIL AFTER 00Z. EXPECT THE
PRECIPITATION TO BEGIN AS ALL SN FOR EVERY TERMINAL EXCEPT
KILG...KMIV...AND KACY...WHICH MAY HAVE A BRIEF PERIOD OF RASN.
TONIGHT...IFR OR LIFR CONDITIONS DEVELOP IN SNOW. NORTH WINDS
INCREASE WITH GUSTS 25 TO 35 KT LATE. BLOWING AND DRIFTING SNOW
LATE AS TEMPS PLUMMET INTO THE TEENS. PLOWING ANTICIPATED MOST TAF
SITES.
FRI...SNOW WILL COME TO AN END GENERALLY EVERYWHERE BY AROUND
18Z...BUT BLSN COULD CONTINUE THROUGH 21Z. CONDITIONS COULD
IMPROVE TO VFR AFTER 21Z AS WINDS DIMINISH.
OUTLOOK...
FRI NIGHT THROUGH SAT NIGHT...VFR. HIGH PRESSURE.
SUN THROUGH MON...POSSIBLE MVFR WITH LIGHT RAIN AND SNOW EARLY SUN
THEN BECOMING ALL RAIN. POSSIBLE IFR AT NIGHT WITH HEAVIER
PRECIPITATION, MAINLY IN THE FORM OF RAIN.
&&
.MARINE...
TODAY...GALE WARNING IN EFFECT FOR THIS AFTERNOON THROUGH FRIDAY
EVENING ON OUR NORTHERN COASTAL WATERS. WINDS AND SEAS WILL BE
INCREASING THIS AFTERNOON AS A LOW PRESSURE SYSTEM GETS ITS ACT
TOGETHER OFF THE MID-ATLANTIC COAST, THEN STRENGTHENS.
TONIGHT...GLW COND DEVELOP ALL WATERS BY 06Z FRIDAY. NLY GUSTS TO 45
KT POSSIBLE LATE TONIGHT. FREEZING SPRAY DEVELOPS LATE AT
NIGHT ALL WATERS.
FRI...GALE FORCE WIND GUSTS ARE LIKELY ALONG WITH INCREASING SEAS.
LIGHT FREEZING SPRAY IS ALSO EXPECTED... ESPECIALLY THE NORTHERN NEW
JERSEY WATERS FRIDAY MORNING. GALE WARNING HAS BEEN EXTENDED THRU
00Z. SCA CONDITIONS ARE EXPECTED ON THE BACK END OF THE GALE.
OUTLOOK...
FRI NIGHT...SCA CONDITIONS ARE EXPECTED ARE EXPECTED ON THE BACK END
OF THE GALE, AT LEAST THE FIRST HALF OF THE NIGHT.
SAT AND SUN...SUB-ADVISORY CONDITIONS ARE EXPECTED.
&&
.TIDES/COASTAL FLOODING...
A COASTAL FLOOD WATCH WILL REMAIN IN PLACE FOR FRIDAY MORNING WITH
THE RISK OF MODERATE FLOODING. ANY COASTAL FLOODING WITH THE
PRECEDING HIGH TIDES WILL BE MINOR AT WORST (HIGHER OF THE TWO HIGH
TIDES IS IN THE MORNING).
TIDES MAY APPROACH MINOR FLOOD LEVELS THIS MORNING FROM SANDY HOOK
TO CAPE MAY AND ALSO AT LEWES, DELAWARE. TOMORROW MORNING'S HIGH
TIDE CYCLE IS OF GREATER CONCERN AS GUIDANCE CONTINUES TO INDICATE
THE POTENTIAL FOR SOLID MODERATE COASTAL FLOODING IN NORTHERN NEW
JERSEY AND MINOR TO MODERATE FURTHER SOUTH. THE NORTHERN COAST OF
NEW JERSEY WILL HAVE THE HIGHEST DEPARTURES COMBINED WITH THE
STRONGEST ONSHORE FLOW.
IN ADDITION, LOWER DELAWARE BAY WOULD ALSO BE AT RISK FOR MODERATE
COASTAL FLOODING WITH TOMORROW MORNING'S HIGH TIDE, BUT WE THINK
MORE SO ON THE DELAWARE SIDE DUE TO THE STRONG NORTH-NORTHWEST WINDS.
ELSEWHERE, TIDAL FLOODING IS NOT EXPECTED AT THIS TIME INTO THE
TIDAL DELAWARE RIVER OR ALONG THE EASTERN SHORE OF CHESAPEAKE BAY,
BUT MODEL GUIDANCE WILL CONTINUE TO BE MONITORED.
&&
.CLIMATE...
MONTHLY DECEMBER CLM'S RAN WEDNESDAY AFTERNOON AT 539PM.
FOR A PERSPECTIVE AT THIS FORECAST JUNCTURE ON THESE NEXT TWO
SUBSTANTIAL COLD AIR OUTBREAKS...
THIS INFORMATION BELOW WILL PROBABLY BE REREVIEWED THE NEXT SEVERAL
DAYS FOR ANY ADJUSTMENTS.
THE COLD TEMPERATURES FORECAST SATURDAY MORNING WILL BE THE
COLDEST AT LEAST DATING BACK AS FOLLOWS:
OUR LATEST FORECAST FOR SATURDAY MORNING JANUARY 4, 2014:
KILG AROUND 5F. LAST TIME WAS 1/16-17/2009 AT 7 AND 5 RESPECTIVELY.
KPHL AROUND 5F. LAST TIME WAS JAN 17, 2009.
KABE AROUND -4F. LAST TIME THIS COLD WAS JAN 24, 2011.
FOR THOSE LOOKING AT RECORDS WITH A PROBABLE FRESH SNOW COVER TO
ASSIST MAGNIFYING THE INCOMING LATE WEEK COLD AIRMASS...
1/3 1/4
KACY...-2 1879 0 1918 POR 1874
KPHL...-3 1879 2 1918 POR 1872
KILG...+4 1918 -1 1918 POR 1894
KABE...+6 1945 -4 1981 POR 1922
KTTN...-4 1879 -1 1918 POR 1865
KGED...+8 1962 4 1979 POR 1948
KRDG...+1 1918 -5 1981 POR 1869
KMPO...-7 1904 -23 1981 POR 1901
POR = PERIOD OF RECORD.
RECORD LOWS FOR MONDAY (EVENING MIN) TUESDAY AND WEDNESDAY MORNING
JANUARY 6 7 AND 8 ARE BELOW WITH THE SAME OFFICIAL PERIOD OF
RECORD. SEVERAL NEW RECORD LOWS APPEAR LIKELY ON JANUARY 7.
1/6 1/7 1/8
KACY...4 1981 4 1884 2 1981
KPHL...4 1896 7 1988 2 1970
KILG...7 1942 10 1988& 1942 0 1970
KABE...-4 1968 -4 1942 -3 1942
KTTN...5 1904 6 1912 -12 1866
KGED...6 1969 9 1988 10 1970
KRDG...-6 1904 6 1988 2 1942
KMPO...-22 1904 -5 1988 -13 1942
AS WE BECOME MORE CONFIDENT WE MAY AGAIN COMPARE OUR FCST TEMPS
FOR EARLY NEXT WEEK AGAINST THE LAST TIME THIS COLD.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING UNTIL 1 PM EST FRIDAY FOR PAZ054-055-061-
062.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 1 PM EST FRIDAY
FOR PAZ060-070-071-101>106.
NJ...WINTER STORM WARNING UNTIL 1 PM EST FRIDAY FOR NJZ001-007-008.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO 1 PM EST FRIDAY
FOR NJZ009-010-012>022-025>027.
COASTAL FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
FOR NJZ012>014-020>027.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 1 PM EST
FRIDAY FOR NJZ023-024.
DE...WINTER STORM WARNING FROM 6 PM THIS EVENING TO 1 PM EST FRIDAY
FOR DEZ001.
COASTAL FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON
FOR DEZ002>004.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 1 PM EST
FRIDAY FOR DEZ002>004.
MD...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 1 PM EST
FRIDAY FOR MDZ008-012-015-019-020.
MARINE...GALE WARNING FROM 1 AM TO 7 PM EST FRIDAY FOR ANZ430-431-
452>455.
GALE WARNING UNTIL 7 PM EST FRIDAY FOR ANZ450-451.
&&
SYNOPSIS...KRUZDLO
NEAR TERM...JOHNSON/MIKETTA
SHORT TERM...MIKETTA
LONG TERM...KRUZDLO
AVIATION...JOHNSON/KRUZDLO/MIKETTA
MARINE...DRAG/KRUZDLO/MIKETTA
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Jan 2, 4:45 AM EST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 445 AM EST THU JAN 2 2014 NJZ001-007-008-PAZ054-055-061-062-030945- SUSSEX-WARREN-MORRIS-CARBON-MONROE-LEHIGH-NORTHAMPTON- 445 AM EST THU JAN 2 2014 ...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. VERY COLD TEMPERATURES AND LOW WIND CHILLS ARE EXPECTED TO BEGIN TONIGHT INTO FRIDAY MORNING AND CONTINUE THROUGH FRIDAY NIGHT AND SATURDAY MORNING. THE COMBINATION OF COLD TEMPERATURES AND BLUSTERY WINDS WILL LEAD TO WIND CHILL VALUES WELL BELOW ZERO, POSSIBLY INTO THE MINUS TEENS, FOR A EXTENDED PERIOD OF TIME STARTING AS EARLY AS THURSDAY NIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ009-010-015>019-PAZ060-070-071-101>106-030945- NEW CASTLE-HUNTERDON-SOMERSET-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-BERKS-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 445 AM EST THU JAN 2 2014 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. VERY COLD TEMPERATURES AND LOW WIND CHILLS ARE EXPECTED TO BEGIN TONIGHT INTO FRIDAY MORNING AND CONTINUE THROUGH FRIDAY NIGHT AND SATURDAY MORNING. THE COMBINATION OF COLD TEMPERATURES AND BLUSTERY WINDS WILL LEAD TO WIND CHILL VALUES NEAR OR BELOW ZERO DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ012-030945- MIDDLESEX- 445 AM EST THU JAN 2 2014 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST FRIDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. COASTAL FLOOD WATCH. VERY COLD TEMPERATURES AND LOW WIND CHILLS ARE EXPECTED TO BEGIN TONIGHT INTO FRIDAY MORNING AND CONTINUE THROUGH FRIDAY NIGHT AND SATURDAY MORNING. THE COMBINATION OF COLD TEMPERATURES AND BLUSTERY WINDS WILL LEAD TO WIND CHILL VALUES NEAR OR BELOW ZERO DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. COASTAL FLOOD WATCH. TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED. MODERATE TIDAL FLOODING IS LIKELY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-012-015-019-020-030945- CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 445 AM EST THU JAN 2 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. VERY COLD TEMPERATURES AND LOW WIND CHILLS ARE EXPECTED TO BEGIN TONIGHT INTO FRIDAY MORNING AND CONTINUE THROUGH FRIDAY NIGHT AND SATURDAY MORNING. THE COMBINATION OF COLD TEMPERATURES AND BLUSTERY WINDS WILL LEAD TO WIND CHILL VALUES NEAR OR BELOW ZERO DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ013-014-020>022-025>027-030945- WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC- COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON- 445 AM EST THU JAN 2 2014 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST FRIDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. COASTAL FLOOD WATCH. VERY COLD TEMPERATURES AND LOW WIND CHILLS ARE EXPECTED TO BEGIN TONIGHT INTO FRIDAY MORNING AND CONTINUE THROUGH FRIDAY NIGHT AND SATURDAY MORNING. THE COMBINATION OF COLD TEMPERATURES AND BLUSTERY WINDS WILL LEAD TO WIND CHILL VALUES NEAR OR BELOW ZERO DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. COASTAL FLOOD WATCH. TOTAL SNOW ACCUMULATIONS WITH A RANGE OF OF 6 TO 8 INCHES ACROSS THE NORTHERN NEW JERSEY COAST AND 2 TO 4 INCHES ACROSS THE SOUTHERN COAST ARE EXPECTED. MODERATE TIDAL FLOODING IS LIKELY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-NJZ023-024-030945- KENT-INLAND SUSSEX-DELAWARE BEACHES-CAPE MAY- ATLANTIC COASTAL CAPE MAY- 445 AM EST THU JAN 2 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST FRIDAY... ...COASTAL FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. COASTAL FLOOD WATCH. VERY COLD TEMPERATURES AND LOW WIND CHILLS ARE EXPECTED TO BEGIN THURSDAY NIGHT INTO FRIDAY MORNING AND CONTINUE THROUGH FRIDAY NIGHT AND SATURDAY MORNING. THE COMBINATION OF COLD TEMPERATURES AND BLUSTERY WINDS WILL LEAD TO WIND CHILL VALUES NEAR OR BELOW ZERO DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. COASTAL FLOOD WATCH. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED. MODERATE TIDAL FLOODING IS POSSIBLE ON FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-452>455-030945- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 445 AM EST THU JAN 2 2014 ...GALE WARNING IN EFFECT FROM 1 AM TO 7 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-030945- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 445 AM EST THU JAN 2 2014 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 3:32 AM EST | Winter Weather Advisory | PHI | Cape May | 18 hr |
| Jan 2, 2:37 PM EST | Coastal Flood Advisory | PHI | Cape May, Cumberland | 22 hr |
Nearby
Coastal Flood Warnings in New Jersey, 2014Every coastal flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.